Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Started gaining weight and breathing problem after taking budecort, lelolin and duolin inhaler. Side effects?

Sep 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1416 Questions
My son is 8 year old he has been using Budecort , Lelolin and Duolin inhaler and anti allergic Tab Montair LC KID since last 6 year . Recently he has gained 8 kg weight and he is suffering problem of Difficulty in breathing , high pulse and nostalgia with vomiting his pediatric has got his lungs , heart and T3 T4 TSH tested with clear reports . Is this problem is a side effect of the medicines which he is having for last 6 years.
Posted Sat, 17 Nov 2012 in Medicines and Side Effects
Answered by Dr. Das Arindam 3 hours later
The drugs you mentioned are commonly used in bronchial asthma. Similar to any medicine, those medicines also have some side effects. I am discussing them one by one.
Budecort is a budesonide containing inhaler. It may cause some pigment disorders of skin, edema, and others.
Levolin contains levosalbutamol. This is a very good drug but it may cause palpitation, tremor, allergic reaction.
Duolin contains Salbutamol and anticholinergic agent. This drug may cause paradoxical bronchospasm which leads to asthma inspite of taking the medicine. It may also leads to nausea, vomiting, and high pulse rate.
Montair LC does not have any important side effect.

Though gaining extra weight is not a side effect of these drugs but other symptoms like high pulse rate and nausea, vomiting sensation, indicates ongoing adverse reaction of DUOLIN. The high pulse rate is present whenever, there is any bronchospasm.
So, you have to do the following
1. Stop the Duolin after consulting your treating doctor.
2. If your son has increased bronchospasm, consult with your treating doctor for admition in a hospital for close observation, and meticulous treatment.
3. Then he should be given maintenance dose excluding the Duolin.
4. For acute condition, theophylline group of drug may be considered. If required a short couse of steroid can also be considered.
5. For acute infection, amoxicillin group of drugs may be considered. For dose distribution, consult with the treating doctor.

Summary: consult with your treating doctor for reselection of the maintenance drugs avoiding Duolin and for treatment of the present asthma accordingly.

Hope the information suffices. Let me know, if you have any more question.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor